Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On pro-unipotent groups satisfying the Golod-Shafarevich condition


Author: M. Kassabov
Journal: Proc. Amer. Math. Soc. 131 (2003), 329-336
MSC (2000): Primary 20E18; Secondary 17B65, 22E65
Published electronically: September 19, 2002
MathSciNet review: 1933320
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that a pro-unipotent group satisfying the Golod-Shafarevich condition contains a free non-abelian pro-unipotent group. Together with the result of A. Magid this implies that such a group is not linear.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20E18, 17B65, 22E65

Retrieve articles in all journals with MSC (2000): 20E18, 17B65, 22E65


Additional Information

M. Kassabov
Affiliation: Department of Mathematics, Yale University, 10 Hillhouse Ave., P.O. Box 208283, New Haven, Connecticut 06520-8283
Email: martin.kassabov@yale.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-02-06824-7
PII: S 0002-9939(02)06824-7
Keywords: Pro-unipotent groups, Golod--Shafarevich condition
Received by editor(s): November 16, 2000
Published electronically: September 19, 2002
Communicated by: Lance W. Small
Article copyright: © Copyright 2002 American Mathematical Society